MAUDE Adverse Event Report: ETHICON INC. J-VAC*RESV. 150 ML; CATHETER AND TIP SUCTION

ETHICON INC. J-VAC*RESV. 150 ML; CATHETER AND TIP SUCTION
Model Number 2161
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received: did the patient experience a post-op device malfunction? unknown, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? unknown, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, device property of: evaluation, device in possession of: quality.Additional information has been requested and received.Attempts have been made to obtain the device but not received to date.If further details are received at a later date a supplemental medwatch will be sent.Lot number is ¿ ju0247.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and a reservoir was used.Reservoir was not suctioning properly.No patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: component code: g07002 product not confirmed.H3 evaluation: product sample received.Material locking mechanism of reservoir was checked to verify its condition.Sample was evaluated, and during this evaluation it was notice that the latch of plates and locking mechanism were in good condition.Plates was able to be activated and de-activated several times with no issues observed.Therefore, it is considered that this material factor does not affect or contribute to the product integrity and its function.Man in accordance with instructions for use (ifu) for this medical device, this is a suction reservoir, and it is designed to evacuate potentially detrimental collection of certain fluids from wounds in body cavities though its mechanism of suction.Therefore, in order to have a proper functionally and for the correct activation of this suction reservoir it is necessary that after drain tubing is connected to the port, start the suction by gently bending up the bottom flap, the unit will release, and suction will begin, in addition, an airtight seal between all system components {drain, adapter, and reservoir) is necessary for proper system function.To deviate the given indications is considered an inadequate usage of this suction reservoir.Therefore, it is considered that this man factor could have affected the product integrity and its function.Machine welding around the ports and in the perimeter of the bag was inspected and it was in good condition, there was no presence of weak welding or over welding that could cause a leakage.The reservoir was activated while the caps were inserted on the ports expecting that no air will go into the reservoir, then, the bag did not inflate.It means that there is no damage on the film of the reservoir.Therefore, it is considered that machine factor does not contribute to the reported complaint defect.Method reservoir didn¿t present any damage or tears on the front or the back side.Plate was activated, port closed, and the swelled reservoir was pressed to verify if there could be any visible leak.No leak could be identified.Therefore, is considered this method factor does not contribute to the reported complaint defect.Based on the present analysis, and condition of sample received it is determined that the reported complaint is not confirmed, and it is not related to manufacturing process and other external causes could have affected the product integrity such as handling, non-proper usage or any other possible contributor out of the manufacturing control.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-FLEXTRONICS MEDICAL
1659 gailes blvd
san diego CA 92154
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13953262
Report Number2210968-2022-02286
Device Sequence Number4883026
Product Code JOL
UDI-Device Identifier10705031003309
UDI-Public10705031003309
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number2161
Device Catalogue Number2161
Device Lot NumberJU0247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/12/2022
05/10/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/10/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown